Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Dizziness, muscle weakness, fatigue, sleepy, finished Prednisone. Why am I experiencing side-effects after finishing medication?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9052 Questions
I feel dizzy and muscle weakness and fatigue and sleepy and balance problems. I finish prednesone a couple days ago I started feeling all this yesterday. I ask my pharmacist they said it is the side effect of prednesone but I stop taking prednesone why am I experience it after and not during? My symptoms start after I eat alot of food at a chinese resturant. Its morning time I wake up and I still feel like this. Where is this feelings come from
Posted Sun, 15 Apr 2012 in Medicines and Side Effects
Answered by Dr. Praveen Tayal 4 hours later

Thanks for posting your query.

As I believe that a detailed history is an integral part of an accurate understanding of the problem, I would like to have a few more details before giving you my expert opinion regarding the symptoms you are having.
1) Why were you prescribed prednisolone?
2) Were you given any other medicine along with prednisolone?
3) For how long did you take the medicine and in what doses?

The symptoms you are having might be due to sudden withdrawal of prednisolone without any tapering of doses. In that case these are likely to subside over 5-7 days.

Awaiting your reply.
Wishing you good health.
Dr. Praveen Tayal.
Above answer was peer-reviewed by
Follow-up: Dizziness, muscle weakness, fatigue, sleepy, finished Prednisone. Why am I experiencing side-effects after finishing medication? 26 hours later
I'm prescribe prednesone for severe food allergies w/10mg for seven days doses 1-2nd day 3x a day ,2 days 2x a day.... tampering off untill 7 days. No other meds are taking with prednesone accept on the first day which was benydryl. I still feel symptoms discribe as above w/ noticable slight dizzyness.
Answered by Dr. Praveen Tayal 2 hours later

Thanks for writing again.

Persistent dizziness and fatigue with muscle weakness might be related to an electrolyte imbalance in your body. The other causes that need to be considered are-

1. Anemia- reduced blood hemoglobin levels. This can be ruled out by getting a complete blood picture done.
2. Cardiac problem- Missing heart beats are one of the common causes of dizziness or it might happen due to some irregularities in the cardiac impulse. This can be ruled out on having an ECG (Electrocardiogram) done.
3. Weakness, any infections in the recent past, lack of proper regular meals, etc.
All these factors will have to be ruled out with the help of your physician to come to the actual problem for treatment.
Since you took prednisolone for a short time and tapered the doses, your symptoms are less likely to be due to prednisolone.     

Hope my answer is helpful.

Please accept my answer in case you do not have further queries.

Above answer was peer-reviewed by
Follow-up: Dizziness, muscle weakness, fatigue, sleepy, finished Prednisone. Why am I experiencing side-effects after finishing medication? 14 hours later
I had a cbc less than three weeks ago and a liver panel only significant findings seems to be high chlolesterol. No electrolyte imbalance test that 2 month ago knee jerk reflex seems normal and not exacerbated or unresponsive. I was once diagnos with a heart murmur about a year ago. My most concerning symptoms that does not seem to happen before the prednesone is the balance issue. I close my eyes put my feet together and spread my arms and seems to be very stable balance, but however when I walk I feel like i'm gonna lean towards my right or my left. My Blood pressure normaly is at 143/80 always like that no change. No ear infection or anything. Only other problem besides the symptoms I describe here and above is pain above my left eye upon taking a XXXXXXX breath which was told to be a sinus infection from one of the doctor here. And a slight pain in the left hypochondrac region(upper of the abdomen) sometimes upon movement. Please explain cause of this minor balance issue and tell me if Its something minor or something need further investigation.
can high chlolesterol and high blood pressure cause all these symptoms?
all these seems to happen after a heavy meal also.
is this something serious or do you think will resolve on its own?
Thank you.
Answered by Dr. Praveen Tayal 5 hours later

Thanks for writing back.

Persistent dizziness associated with a heavy meal is not caused by a high cholesterol levels. High blood pressure can cause dizziness. If the dizziness seen only after meals, then it might happen due to orthostatic hypotension. This is a condition where the blood pressure drops suddenly after eating something in bulk as the blood flow is diverted to the stomach and intestines to help with the process of digestion. Because the brain and the rest of the body still need blood and oxygen, the blood vessels usually constrict and the heart speeds up slightly to maintain blood flow to the brain. In a person with postprandial hypotension, the blood vessels fail to constrict and the blood pressure drops, resulting in dizziness after eating.

The other possible causes could be
1. Cervical spondylosis - giving rise to cervical vertigo
2. Benign paroxysmal positional vertigo (BPPV) - inner ear problem
3. Neurological - arising from brain
4. Cardiac cause - improper heart rhythm
5. Gastritis – acid reflux from the stomach can cause dizziness with vomiting, this happens occasionally

I would advise you to consult an ENT (Ear Nose Throat) surgeon to first confirm the cause of dizziness i.e the exact diagnosis whether menieres or proprioceptive disorders or any neurological cause by evaluation and investigation ( mri, audiogram, etc)
The treatment will depend on the cause and its severity.
Since your dizziness is persistent, it does not seem to be a self limiting or a minor problem.

Wishing you an early trouble free recovery. Do accept the answer if there are no further queries.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor